MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LENS 4K A/C CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. LENS 4K A/C CAMERA HEAD; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 72205058
Medical Device Problem Codes Overheating of Device (1437); Moisture or Humidity Problem (2986); Optical Obstruction (3002)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during set up, the lens 4k camera head's image was found to be foggy and gets hot.There was no patient involvement.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.Visual inspection of the returned device noted moisture inside the lens.Functional evaluation revealed a foggy video output due to the moisture inside the lens.No device overheating was observed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause for optical obstruction and moisture has been associated with a component failure.Factors that could have contributed to the reported event include a failed weld.The root cause for overheating of device could not be determined since the reported malfunction could not be duplicated during the investigation.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
LENS 4K A/C CAMERA HEAD
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18070848
Report Number1643264-2023-00641
Device Sequence Number7585423
Product Code GCJ
UDI-Device Identifier00885556720790
UDI-Public00885556720790
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K191177
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date11/05/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown